Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 37, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 16, 2020, 4:43 AM EDT. It took effect at Apr 16, 2020, 10:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2020, 4:43 AM EDT (08:43 UTC)
- In effect from
- Apr 16, 2020, 10:00 AM EDT
- Expired
- Apr 17, 2020, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
633 WHUS71 KCLE 160843 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 443 AM EDT Thu Apr 16 2020 LEZ145>149-161645- /O.NEW.KCLE.SC.Y.0037.200416T1400Z-200417T0800Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 443 AM EDT Thu Apr 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 10 AM this morning to 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
276 WHUS71 KCLE 161411 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1011 AM EDT Thu Apr 16 2020 LEZ145>149-162215- /O.CON.KCLE.SC.Y.0037.000000T0000Z-200417T0800Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1011 AM EDT Thu Apr 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 10 AM this morning to 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
786 WHUS71 KCLE 161944 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 344 PM EDT Thu Apr 16 2020 LEZ145>149-170345- /O.CON.KCLE.SC.Y.0037.000000T0000Z-200417T0800Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 344 PM EDT Thu Apr 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
644 WHUS71 KCLE 170128 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 928 PM EDT Thu Apr 16 2020 LEZ145>149-170800- /O.CON.KCLE.SC.Y.0037.000000T0000Z-200417T0800Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 928 PM EDT Thu Apr 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 4:15 AM EDT, 28 minutes earlier.
Area forecast discussion, Apr 16, 4:15 AM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
415 AM EDT Thu Apr 16 2020
.SYNOPSIS...
High pressure will build across the region from the west today.
This high will drift off the Middle Atlantic Coast by sunrise
on Friday allowing low pressure to move into Illinois with a
warm front to its east into Ohio. The low will move across
central Ohio Friday afternoon. The low should reach central
Pennsylvania by midnight Friday night with high pressure ridging
over the region from the west. This high will control the
region through Saturday.
&&
.NEAR TERM /THROUGH FRIDAY/...
The lake enhanced snow is drifting eastward with the upper level
trough. NE OH into NW PA will still continue to see a heavier
burst of snow with some light accumulations on grassy surfaces.
A couple locations could over achieve and get a couple inches
on elevated objects through the morning.
High pressure will ridge into the area today with snow showers
ending over NW PA by noon. Mostly sunny/partly cloudy for most
of the area with highs into the 40's across Ohio. Cooler across
extreme NE OH into NW PA where clouds will take into the
afternoon to thin. Highs in this area should be in the middle to
upper 30s.
Warm front begins to move into the central Ohio overnight with
increasing lift ahead of the next area of low pressure. Snow
should spread across the region from southwest to northeast
overnight. Lift and moisture come together best over NW Ohio
overnight with accumulations of 1 to 2 inches possible. Lows
ranging from the mid 20's across NW PA to within a couple
degrees of 30 elsewhere.
Snow will be heaviest Friday morning with most locations
attempting to transition over to rain. NAM is the furthest
northwest with the swath of heavier snow and would mean more
snow up into Michigan. The other models are slightly further
south with the track of the low placing NW OH in the heavier
swath of snow. Current thinking is that 2 to 4 inches of
accumulation will be possible across this region. Further east
it is looking like a light coating to an inch or 2 in the higher
terrain before a transition to rain. Of concern is that the low
track could be slightly further south with later model runs
which may pull the heaviest swath of snow further south across
a larger area of the CWA. Since this uncertainty remains we will
hold off on any headlines at this time. Assuming we have the
track of the low correct in the current forecast it appears that
highs will range from around 40 north to the upper 40s south.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Low pressure will be moving northeast out of the region Friday
night, with a few lingering snow showers possible early in the night
but generally clearing skies from the west as high pressure builds
into the area. This will provide dry conditions through Saturday
night until a cold front moves southeast across the area late Sunday
and Sunday night. Scattered showers are possible along/ahead of the
front, mainly in the evening hours. Generally moderating temperatures
expected over the weekend, with highs in the mid 40s to near 50
Saturday warming into the mid/upper 50s on Sunday.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Models are in fair agreement on the overall pattern for the first
half of next week, with high pressure building across the region
Monday and Tuesday and a frontal boundary moving into the area
sometime late Tuesday or Tuesday night. Models also hint at low
pressure moving towards the are on Wednesday, so have some low
chance pops in the forecast at this time. A cooler Monday is
expected with highs in the low/mid 50s. Temps will be a bit
warmer Tuesday in the upper 50s to low 60s, with similar temps
Wednesday depending on where the boundary is located.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
Snow showers across NE OH/NW PA will cause brief period of
MVFR/IFR through mid morning. Elsewhere VFR conditions are
expected. There should be an increase in cloud cover from
southwest to northeast this evening into the overnight hours as
a warm front approaches. Snow will develop ahead of the warm
front with MVFR ceilings expected shortly after the snow
arrives. Expect to see IFR ceilings develop across NW OH first
and gradually spread eastward.
Westerly winds today will increase to 10 to 15 knots by
afternoon. Winds become light this evening but will shift to the
southeast after midnight Thursday night.
Outlook...Non-VFR possible in widespread rain and/or snow
Friday evening. Non-VFR possible early Saturday morning and
again Sunday into Monday along a cold front.
&&
.MARINE...
Have hoisted a small craft advisory for late this morning through
early tomorrow morning. West northwest winds in the 15-20 kt range
will continue to expand northeastward up the lake through mid
morning before becoming more westerly and closer to 20 kts through
the afternoon. Winds will again veer more northwesterly this
evening as a very weak trough settles just southeast of the lake
with building high pressure upstream over the Ohio valley.
Winds/waves quickly subside overnight as the ridge builds over the
lake from west to east. Low pressure will track just south of the
lake Friday, with winds backing from southerly to northerly through
the day into the evening. Ridging again builds across the lake for
the weekend with increasing southwest winds. A cold front is
expected to move across the lake Sunday night, with a stronger front
on Monday bringing more robust northwest winds by Monday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 10 AM this morning to 4 AM EDT
Friday for LEZ145>149.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...MM
MARINE...GreenawaltHazardous weather outlook, Apr 16, 4:39 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 439 AM EDT Thu Apr 16 2020 OHZ003-006>008-017-018-170845- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca- 439 AM EDT Thu Apr 16 2020 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Snow develops around midnight and increases in intensity overnight. Amounts of 1 to 3 inches will be possible before sunrise. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional snow will be heavy at times Friday morning before transitioning to rain during the afternoon. A swath of heavier snow is likely to occur. Storm total snow Thursday night into Friday may be 2 to 4 inches with locally higher. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019>023-027>031-036-037-089-PAZ001>003-170845- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Marion-Morrow-Ashtabula Lakeshore-Northern Erie-Southern Erie- 439 AM EDT Thu Apr 16 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow will be heavy at times Friday morning before transitioning to rain during the afternoon. A swath of heavier snow is possible. Snow amounts of a dusting to 2 inches will be possible with higher amounts possible across the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ032-033-038-047-170845- Stark-Mahoning-Holmes-Knox- 439 AM EDT Thu Apr 16 2020 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-170845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 439 AM EDT Thu Apr 16 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:32 PM EDT | Winter Weather Advisory | CLE | Erie, Hancock, Huron, Lucas, Ottawa, Sandusky and 2 more | 30 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.